Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 20, 2009, 1:35 AM CDT for Presidio County, Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2009, 1:35 AM CDT (06:35 UTC)
- Expired
- Jun 20, 2009, 1:37 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 200635 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 135 AM CDT SAT JUN 20 2009 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY THE RIO GRANDE AT CANDELARIA HAS GONE ABOVE FLOOD STAGE AT 9.0 FT. ADDITIONAL RISES MAY OCCUR WITH HEAVY RAINFALL... OTHERWISE RIVER LEVELS SHOULD FALL THRUOGH THE DAY. ADDITIONAL STATEMENTS ARE EXPECTED IN THE MORNING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-202235- /O.NEW.KMAF.FL.W.0005.090620T0635Z-090621T0200Z/ /CDET2.1.ER.090620T0511Z.090620T0600Z.090620T1400Z.NO/ 135 AM CDT SAT JUN 20 2009 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE AT CANDELARIA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1AM SATURDAY THE STAGE WAS 9.0 FEET (2.7 METERS). * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.5 FEET (2.6 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 8.5 FEET (2.6 METERS)...THE RIVER REACHES FLOOD STAGE. MINOR FLOODING OF THE RIVER ROAD IN LOW AREAS IS POSSIBLE. HOMES IN CANDELARIA ARE NOT EXPECTED TO BE AFFECTED. FARMERS AND RANCHERS NEED TO REMAIN ALERT TO THE WEATHER AND RIVER CONDITIONS AS LIVESTOCK AND MACHINERY MAY NEED TO BE MOVED TO HIGHER GROUND. $$
1 follow-up statement
000 WGUS84 KMAF 201837 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT SAT JUN 20 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY THE RIO GRANDE RIVER AT CANDELARIA WILL CONTINUE TO RECEDE THIS AFTERNOON AS THE AFFECT OF RUNOFF FROM HEAVY RAINS SUBSIDES. AT 1 PM CDT...THE RIVER LEVEL AT CANDELARIA WAS 6.3 FEET. THIS IS BELOW ACTION STAGE...WITH THE RIVER LEVEL CONTINUING TO FALL TO NEAR NORMAL LEVELS BY LATE THIS EVENING. THIS IS THE FINAL STATEMENT FOR THIS EVENT. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY...DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT...WWW.WEATHER.GOV/MIDLAND...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292 && TXC377-201907- /O.CAN.KMAF.FL.W.0005.000000T0000Z-090621T0200Z/ /CDET2.1.ER.090620T0511Z.090620T0600Z.090620T0652Z.NO/ 137 PM CDT SAT JUN 20 2009 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT CANDELARIA. * AT 1PM SATURDAY THE STAGE WAS 6.3 FEET (1.9 METERS). * FELL BELOW FLOOD STAGE AT 1:52 AM SATURDAY. * FLOOD STAGE IS 8.5 FEET (2.6 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.3 FEET (1.6 METERS) BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 20, 12:44 AM CDT, 51 minutes earlier.
Area forecast discussion, Jun 20, 12:44 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1244 AM CDT SAT JUN 20 2009
.DISCUSSION...
&&
.AVIATION...
WIDESPREAD STORMS WILL CONTINUE THROUGH THE NIGHT... ESPECIALLY
FOR CNM AND INK. HAVE TEMPO TSRA ALL TAFS WITH SOME CEILINGS DOWN
INTO THE IFR CATEGORY EXPECTED. NOT LOOKING FOR CONDITIONS TO
IMPROVE MUCH TIL AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 945 PM CDT FRI JUN 19 2009/
DISCUSSION...
LATEST SFC ANALYSIS SHOWS MID-50 SFC DEWPOINTS BACKED UP ALL THE
WAY TO KROW...KATS...AND KGDP. MEANWHILE...CONVECTION CONTINUES DEVELOPING
SOUTH OF THE BORDER...AND MOVING NORTH ON THE WESTERN EDGE OF AN UPPER
RIDGE CENTERED OVER THE CENTRAL GULF STATES. 00Z KMAF SOUNDING INDICATES
WET-BULB ZEROES ARE MOST LIKELY TOO HIGH FOR HAIL...BUT K INDEX IS
AT 36C...AND PWATS OVER 1.75 INCH...SO HEAVY RAINFALL REMAINS THE MAIN
THREAT OVERNIGHT...AND THE FFA CONTINUES. WE/LL DO A QUICK UPDATE FOR
TEMPS...DEWPOINTS...WINDS...AND SKY COVER BASED ON LATEST NAM...WHICH
ADVISES LEAVING WX...POP...AND QPF GRIDS ALONE.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REAGAN...
TERRELL...UPTON.
&&Hazardous weather outlook, Jun 19, 3:52 PM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 PM CDT FRI JUN 19 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-202100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 352 PM CDT FRI JUN 19 2009 /252 PM MDT FRI JUN 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. HEAVY RAINFALL WILL BE A CONCERN...PARTICULARLY ACROSS THE MARFA PLATEAU...BIG BEND REGION...DAVIS MOUNTAINS...LOWER TRANS PECOS AND PORTIONS OF THE EASTERN PERMIAN BASIN...WHERE A FLASH FLOOD REMAINS IN EFFECT THROUGH TONIGHT. SOME OF THESE MENTIONED AREAS HAVE RECEIVED HEAVY RAINFALL OVER THE PAST FEW DAYS AND ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAIN WILL BE POSSIBLE AGAIN SATURDAY FROM THE BIG BEND TO THE NORTHERN PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:29 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Ward | 3 hr |
| Jun 19, 10:52 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 20, 12:14 AM CDT | River Flood Warning | MAF | Brewster | 8 hr |
| Jun 20, 4:14 AM CDT | Areal Flood Advisory | MAF | Ector | 2 hr |
| Jun 20, 4:39 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Jun 20, 4:44 AM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 2 hr |
| Jun 20, 4:56 AM CDT | Areal Flood Advisory | MAF | Brewster, Crane, Pecos, Terrell, Upton | 3 hr |
| Jun 20, 6:16 AM CDT | Areal Flood Advisory | MAF | Midland | 119 min |
| Jun 20, 7:42 AM CDT | Flash Flood Warning | MAF | Ector | 2 hr |
| Jun 20, 8:15 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 20, 8:31 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jun 20, 10:04 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jun 20, 10:08 AM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.